A Happier New Year.

We are a few days in to a brand new year, one in which Ray and I are hoping to regain our health, or at least have improvements, what level this will be at, we do not yet know.

Last Monday I had a break from driving as my sister Sharon took me to hospital. As I wasn’t driving I was able to watch the world go by, it was a day for birds, I saw two Swans on the lakes by Latimer Road, a Heron in the river Chess, and when we were walking back to the car park, there were three feral Monks Parakeets eating berries in a tree (I think it might be a Flowering Dogwood).

Monks Parakeet

The last few nights have been an experience, on Thursday Ray missed taking his Tramadol at midday, and late afternoon, as his pain levels were manageable, he decided that he would try going without his night time dose too, he didn’t tell me his plan or I might have been better prepared.

I now think that if you can manage without Tramadol then do so, as the coming off it is horrible. Thursday night neither of us got much sleep, Ray felt fidgety, anxious, had trembling, nausea, headache, and felt generally unwell. Whenever he had dozed off to sleep, he began to twitch, I think he went through almost every muscle in his body. I was getting very fed up, just as I was about to doze off, one part or other would begin twitching, at one point I thought Ray must have been dreaming about playing a piano, but on me, right on one of my tickly spots, I was not amused!

The next morning we both felt rough, Ray looked up the withdrawal effects from Tramadol and he was going through all of them, so he told me that he was going to stop taking them. The withdrawal effects last around 48 hours, so we had another disturbed night to get through, but at least we were both aware of what to expect.

Thankfully by last night, enough time had passed since Ray’s last dose that we both got a good sleep, I don’t remember waking at all, which is excellent! This afternoon Ray and I took the Christmas decorations down and packed them away for another year. I was having a horrible hot flush, felt overheated and was sweating badly when Ray’s friend Kevin called round, I felt embarrassed but told myself that Kevin wouldn’t make anything of it, he is a good bloke. The Tamoxifen induced hot flushes and sweating are distressing, I will be grateful when they reduce in ferocity, hopefully it will be soon. The fan in our bedroom is usually packed away in the loft for the winter, but it is still in our room as I need to use it every day.

Tam-Hot-Flash

Tomorrow, I will have the first of three ‘Booster’ Radiotherapy treatments, once these are done, I will have finished, and I will be so pleased to be through it. So my next challenge will be preparing to return to work, this is going to need a lot of consideration. On Thursday I saw the Consultant Radiotherapist for a mid-treatment check-up, she told me it will be two weeks from finishing Radiotherapy before the full side effects will become apparent, and then another two weeks for them to wane. So I am unsure when I will feel well enough to work part time, hopefully my GP will be able to give me some advice when I see her on Friday. I do not want to go back too soon and have to then go back off sick again, it is a dilemma.

2014-04-07 06.34.54

Advertisements

One thought on “A Happier New Year.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s